Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
154 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Does Cefuroxime damage the stomach or liver?

I am taking cefuroxime a really bad pain started under rib cage like on top stomach can this medication damage or affect my liver or stomach? I stopped taking the med I recuested another antibiotic. Should I stop taking antibiotics completly to rest my stomach or keep taking the new one I had 5 days left of thexefuroxime.
Tue, 18 Apr 2017
Report Abuse
General & Family Physician 's  Response
Abdominal pain is a known side effect of Cefuroxime, especially when taken on an empty stomach.
i would advice taking your medicine with food. This should reduce the pain. You can also take over the counter acid reducing agents like Pantoprazol half an hour before taking cefuroxime.
If this does not relieve your pain then i would advice a consultation with your doctor regarding changing the antibiotic.
Hope this answers your question.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have a bad sinus infection. My doctor has prescribed 500 mgs of cefuroxime axetil twice daily as well as 300 mgs clindamycin HLC 4 times daily....